HomeAnswersDermatologybalanitisI am battling balanitis and seeking suggestions for relief after consuming antibiotics. Please help.

How can someone consuming antibiotics get rid of balanitis?

Share

The following is an actual conversation between an iCliniq user and a doctor that has been reviewed and published as a Premium Q&A.

Answered by

Dr. Suvina Attavar

Medically reviewed by

iCliniq medical review team

Published At October 29, 2023
Reviewed AtOctober 29, 2023

Patient's Query

Hi doctor,

I am suffering from balanitis, got to know after researching the internet. This is from a week I think it happened from consuming antibiotic medicine (Fasigyn 500 mg). Please give a suggestion to get rid of it.

Thank you.

Answered by Dr. Suvina Attavar

Hello,

Welcome to icliniq.com.

  1. Balanitis is characterized by a red spotty rash over the glans, which may be associated with pain, itching, or discharge. There are many causes for balanitis, the most common of which is candidal.
  2. Since you were on Tinidazole?
  3. It is more likely that you have candidal balanitis because of the depletion of commensal bacteria, which usually keep the candida in check.
  4. I suggest you use a plain Miconazole cream twice daily.
  5. If severe, you could also take a tablet Fluconazole 150 milligrams in a single dose. Also, a saline bath can be done to clean the area.
  6. If it does not subside, kindly visit your dermatologist for a swab from the discharge for gram staining and culture and to rule out other causes.

I hope this helps. Take care.

Thank you.

Same symptoms don't mean you have the same problem. Consult a doctor now!

Dr. Suvina Attavar

Dr. Suvina Attavar

Dermatology

Community Banner Mobile

iCliniq's FREE Newsletters

Expert-backed health and wellness information, delivered to your email.

Subscribe iCliniq
By clicking Subscribe, I agree to the iCliniq Terms & Conditions and Privacy Policy and understand that I may opt out of iCliniq subscriptions at any time.

Read answers about:

candidial balanitisbalanitis

Ask your health query to a doctor online

Dermatology

*guaranteed answer within 4 hours

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.

This website uses cookies to ensure you get the best experience on our website. iCliniq privacy policy